Econometrica: Nov 2005, Volume 73, Issue 6

Accuracy of Simulations for Stochastic Dynamic Models
p. 1939-1976

Manuel S. Santos, Adrian Peralta‐Alva

This paper is concerned with accuracy properties of simulations of approximate solutions for stochastic dynamic models. Our analysis rests upon a continuity property of invariant distributions and a generalized law of large numbers. We then show that the statistics generated by any sufficiently good numerical approximation are arbitrarily close to the set of expected values of the model's invariant distributions. Also, under a contractivity condition on the dynamics, we establish error bounds. These results are of further interest for the comparative study of stationary solutions and the estimation of structural dynamic models.

Log In To View Full Content